Texas, 2004

Tornadoes in Texas, November 22, 2004

November 22, 2004 · NWS HGX · 2 events in 1 county or zone

2 tornado, as filed by the National Weather Service.

Where it happened

Every event with a place to put it. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
$15,000
Crop damage
None recorded
Events
2

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Houston/Galveston, TX wrote its last area forecast discussion before the first event at Nov 22, 9:25 AM CST, 5 hours 17 minutes earlier.

Area forecast discussion, Nov 22, 9:25 AM CST, 5 hours 17 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
925 AM CST MON NOV 22 2004

DISCUSSION...
FLOODING AND SEVERE WEATHER ARE THE MAIN FORECAST ISSUES TODAY.
WILL MENTION SEVERE WORDING OVER THE SOUTHERN ZONES. SPC HAS PLACED
OUR SOUTHERN HALF IN A TORNADO WATCH. HAVE ALL READY SEEN A FEW
SPINNERS ON RADAR. HEAVY RAIN WILL LIKELY AGGRAVATE RIVER FLOODING
AS WELL. ALL IN ALL...THE WEATHER IS A MESS. PREVIOUS FCST HAS IT
WELL COVERED. 43

&&

.HGX WATCHES/WARNINGS/ADVISORIES...
TORNADO WATCH SOUTH HALF THROUGH 2 PM.
FLOOD WATCH HGX CWA THROUGH 6 PM.

&&

.PRELIMINARY POINT TEMPS/POPS...
COLLEGE STATION (CLL) 70 65 72 52 59 / 100 100 80 20 00
HOUSTON (IAH)         74 67 76 54 62 / 100  90 80 40 00
GALVESTON (GLS)       77 71 77 60 64 /  70  60 70 50 00

&&
Hazardous weather outlook, Nov 22, 9:36 AM CST, 5 hours 6 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
936 AM CST MON NOV 22 2004

TXZ163-164-176>179-195>200-210>214-226-227-235>238-222200-
AUSTIN-BRAZORIA-BRAZOS-BURLESON-CHAMBERS-COLORADO-FORT BEND-GALVESTON-
GRIMES-HARRIS-HOUSTON-JACKSON-LIBERTY-MADISON-MATAGORDA-MONTGOMERY-
POLK-SAN JACINTO-TRINITY-WALKER-WALLER-WASHINGTON-WHARTON-
936 AM CST MON NOV 22 2004

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEAST TEXAS.

.DAY ONE...THIS AFTERNOON.
...A FLOOD WATCH IN EFFECT UNTIL 6 PM...
...TORNADO WATCH IN EFFECT UNTIL 2 PM...

A STATIONARY FRONT ALONG THE COAST MAY WAFFLE AROUND TODAY WITH
DEWPOINTS IN THE MID 60S TO AROUND 70 FLOWING INTO AND OVER THE
FRONTAL BOUNDARY. VERY HEAVY RAINFALL WILL BE POSSIBLE TODAY AS
STORMS DEVELOP AND MOVE NORTHEAST OF THE FRONTAL BOUNDARY.
SOME MAY TRACK OVER THE SAME AREA AS OTHER STORMS LEADING TO GREATER
ACCUMULATIONS. RAINFALL ACCUMULATIONS OF AROUND 1 INCH SHOULD BE
COMMONPLACE NORTH OF THE INTERSTATE 10 CORRIDOR...ISOLATED TOTALS OF 6
TO 8 INCHES MAY BE POSSIBLE.

WIND SHEAR IS IMPRESSIVE AND SOME OF THE STRONGER STORMS COULD
PRODUCE AN ISOLATED TORNADO. THE THREAT FOR STRONG TO SEVERE STORMS
EXISTS THROUGH TUESDAY EVENING.

.DAYS TWO THROUGH SEVEN...TUESDAY THROUGH SUNDAY...
ON TUESDAY...A COLD FRONT WILL SWEEP THROUGH THE AREA DURING THE
AFTERNOON COLLIDING WITH ABUNDANT GULF MOISTURE AS A POWERFUL UPPER
LEVEL DISTURBANCE ALONG WITH STRONGER SOUTHERLY WINDS COINCIDE
WITH THE FRONTAL PASSAGE. A MODERATE RISK OF SEVERE THUNDERSTORMS WILL
EXIST FOR MUCH OF THE DAY. THE PRIMARY THREAT WILL BE TORNADOES BUT
SOME THREAT OF DAMAGING WINDS AND HAIL WILL EXIST AS WELL. THE THREAT
OF TORNADOES WILL BEGIN AROUND 4 AM NEAR THE COAST AND WILL EXPAND
NORTH THROUGH THE HOUSTON METRO AREA BY 9 AM...AND MAY REACH AREAS AS
FAR NORTH AS HUNTSVILLE AND LIVINGSTON BY LATE MORNING. IN ADDITION...
HEAVY RAIN WILL ALSO ACCOMPANY THE STORMS AND MAY LEAD TO MORE
FLOODING. RAINFALL ACCUMULATIONS OF 2 TO 4 INCHES MAY BE POSSIBLE.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION MAY BE NEEDED TODAY AND WILL LIKELY BE
REQUIRED ON TUESDAY.

In the hours before

Special weather statement, Nov 22, 9:34 AM CST, 5 hours 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
934 AM CST MON NOV 22 2004

GMZ335-355-TXZ178-197-199-200-210>214-226-227-235>238-222000-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-
HARRIS-JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-SAN JACINTO-WALLER-
WASHINGTON-WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
934 AM CST MON NOV 22 2004

...TORNADO WATCH IN EFFECT UNTIL 2 PM FOR PORTIONS OF SOUTHEAST
TEXAS...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS ISSUED A TORNADO
WATCH FOR CENTRAL AND SOUTHERN PORTIONS OF SOUTHEAST TEXAS. THE AIR
MASS ACROSS SOUTHEAST TEXAS REMAINS MOIST AND SLIGHTLY UNSTABLE...
AND LOW TO MID LEVEL WINDS HAVE BECOME INCREASINGLY FAVORABLE FOR
ISOLATED TORNADOES. ADDITIONALLY...WITH ABUNDANT LOW TO MID LEVEL
MOISTURE IN PLACE...VERY HEAVY RAINFALL IS LIKELY WITH SOME OF THIS
ACTIVITY.

IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...JACKSON...
LIBERTY...MATAGORDA...MONTGOMERY...SAN JACINTO...WALLER...
WASHINGTON...AND WHARTON.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.
Special weather statement, Nov 22, 1:37 PM CST, 1 hour 5 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE HOUSTON/GALVESTON TX
137 PM CST MON NOV 22 2004

GMZ335-355-TXZ199-200-210>214-226-227-235>238-230100-
AUSTIN-BRAZORIA-CHAMBERS-COLORADO-FORT BEND-GALVESTON-GALVESTON BAY-
HARRIS-JACKSON-LIBERTY-MATAGORDA-MONTGOMERY-WALLER-
WATERS FROM HIGH ISLAND TO FREEPORT OUT 20 NM-WHARTON-
137 PM CST MON NOV 22 2004

...TORNADO WATCH 880 IN EFFECT UNTIL 7 PM FOR PORTIONS OF SOUTHEAST
TEXAS...

THE STORM PREDICTION CENTER IN NORMAN OKLAHOMA HAS REPLACED TORNADO
WATCH NUMBER 879 WITH A NEW TORNADO WATCH. THE ATMOSPHERE REMAINS
FAVORABLE FOR THE DEVELOPMENT OF SHOWERS AND THUNDERSTORMS...SOME OF
WHICH WILL PRODUCE VERY HEAVY RAIN. ALSO...GIVEN THE FAVORABLE WIND
PROFILES...SOME OF THESE STORMS MAY ALSO PRODUCE ISOLATED TORNADOES.
THEREFORE...A TORNADO WATCH WILL REMAIN IN EFFECT UNTIL 7 PM.

IN SOUTHEAST TEXAS...THE COUNTIES INCLUDED IN THE WATCH ARE AUSTIN...
BRAZORIA...CHAMBERS...COLORADO...FORT BEND...GALVESTON...JACKSON...
LIBERTY...MATAGORDA...MONTGOMERY...WALLER...AND WHARTON.

STAY TUNED TO NOAA WEATHER RADIO OR OTHER WEATHER NEWS SOURCES FOR
FURTHER WEATHER UPDATES TODAY.

TXZ178-197-230100-
SAN JACINTO-WASHINGTON-
137 PM CST MON NOV 22 2004

...TORNADO WATCH 879 IS NO LONGER IN EFFECT...

WIDESPREAD RAIN HAS SIGNIFICANTLY STABILIZED THE AIR MASS ACROSS THE
AREA. FOR THAT REASON...THE TORNADO THREAT HAS ALSO DIMINISHED AND
THE TORNADO WATCH HAS BEEN CANCELLED FOR SAN JACINTO AND WASHINGTON
COUNTIES.

The radar

The Houston radar (KHGX), 66 km away, was scanning. The volume nearest the first event began at 20:42 UTC.

Open the radar archive at this moment

Event by event

2 tornado. Local standard time, as filed.

Tornado, Harris

When
November 22, 2:42 PM CST
Where
Harris County, Jersey Village
Rating
F0
Path length
0.2 mi
Path width
20 yd
Reported by
TRAINED SPOTTER
Coordinates
29.883, -95.567

Tornado spotted moving NE at 15 mph near Highways 529 and 290.

Tornado, Harris

When
November 22, 3:53 PM CST
Where
Harris County, Houston
Rating
F0
Path length
0.5 mi
Path width
25 yd
Property damage
$15,000
Reported by
GENERAL PUBLIC
Coordinates
29.733, -95.367

Tornado was spotted by public who also heard the tornado-associated train sounds at intersection of West Road and West Mont Houston at Interstate 45 North.

What these are

Tornado
A violently rotating column of air in contact with the ground and extending from a thunderstorm, filed with its path, width and Fujita or Enhanced Fujita rating from the damage survey.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2004Every state in 2004This day in weather historyThe tornado archive for Texas, 2004Warnings in Texas, November 2004

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5425385, 5425386.